Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 18, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 9, 2009, 5:57 PM CDT for 24 counties in Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2009, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 9, 2009, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5527 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 092257 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 557 PM CDT THU APR 9 2009 ...STRONG WINDS TO CONTINUE THROUGH EARLY EVENING... .A STRONG SPRING STORM SYSTEM MOVING ACROSS THE CENTRAL PLAINS TODAY CONTINUES TO BRING STRONG WINDS TO MUCH OF WEST TEXAS THIS EVENING. TXZ021>044-100100- /O.EXP.KLUB.HW.W.0005.000000T0000Z-090409T2300Z/ /O.NEW.KLUB.WI.Y.0018.090409T2300Z-090410T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 557 PM CDT THU APR 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH AS 45 MPH...WILL CONTINUE THROUGH EARLY EVENING BEFORE STEADILY DECREASING TO BELOW 30 MPH DURING MID EVENING. ALTHOUGH WINDS ARE NOT AS STRONG AS EARLIER TODAY...PATCHY BLOWING DUST WILL BE CAPABLE OF REDUCING VISIBILITIES TO A MILE AT TIMES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 02/23
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:58 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 9, 3:58 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 358 PM CDT THU APR 9 2009 .SHORT TERM... TODAY/S STRONG WESTERLY WINDS ARE SHOWING SIGNS OF DIMINISHING ACROSS THE WESTERN COUNTIES THIS AFTERNOON WHILE CONTINUING FROM THE CENTRAL SOUTH PLAINS INTO THE ROLLING PLAINS. THE PEAK WIND GUST SO FAR AT KLBB WAS 62 MPH AT 1242 PM..WITH MANY LOCATIONS PEAKING OUT AROUND 58-62 MPH. IN ADDITION...THE LEADING EDGE OF A COLD FRONT WITH A NORTHWESTERLY WIND SHIFT IS MAKING STEADY PROGRESS THROUGH THE NORTH-NE COUNTIES. FORCING ALONG THIS FRONT IS GENERATING A LINE OF SCT CUMULUS BUT DO NOT EXPECT ANY /MAINLY VIRGA/ SHOWERS SOUTH OF THE CENTRAL TX PANHANDLE. HIGH WIND WARNING CONTINUES UNTIL 6 PM...BUT SOME WESTERN/NORTHERN COUNTIES MAY BE CLEARED WITH THE AFTN PACKAGE AROUND 3-4 PM. THE THICK BLOWING DUST IS ALSO SHOWING SIGNS OF SLOWLY ABATING...BUT WILL LIKELY CONTINUE TO CAUSE WIDESPREAD VSBY REDUCTIONS FOR A FEW MORE HRS...JUST NOT TO THE EXTENT OF A MILE OR LESS. THE BLOWING DUST ADVISORY WILL LIKELY BE CANCELED BY 4 PM. AS THE FRONT WORKS THROUGH THE AREA THIS EVENING...WITH THE WIND DIRECTION BECOMING MORE NORTHERLY...THE STORM SYSTEM AND ASSOCIATED GRADIENTS WILL MOVE OFF INTO EASTERN KS/OKLA...ALLOWING WIND SPEEDS TO DROP BELOW ABOUT 20 MPH THIS EVENING AND NEAR 10 MPH BY FRIDAY MORNING. FRIDAY IS SHAPING UP TO BE VERY PLEASANT...WITH SLIGHTLY COOLER TEMPS BEHIND THE FRONT...MAINLY IN THE 60S...PLENTY OF SUNSHINE AND RELATIVELY LIGHT WINDS GRADUALLY TURNING FROM THE NORTH TO THE EAST DURING THE DAY. HIGH CLOUDS SHOULD INCREASE AGAIN FROM THE WEST IN THE AFTERNOON. && .LONG TERM... COLD FRONT CURRENTLY ENTERING THE CWA IS STILL EXPECTED TO STALL NEAR/ALONG THE TX GULF COAST BY FRI NIGHT BEFORE RETREATING NORTH AS A WARM FRONT SATURDAY IN RESPONSE TO INCREASING SERLY L/L FLOW BEHIND HIGH PRESSURE. FOCUS THIS PERIOD REMAINS CENTERED ON THE ARRIVAL OF A DEEPENING TROF ACROSS THE SRN ROCKIES SATURDAY. GFS AND ECMWF ARE NOW IN RATHER GOOD AGREEMENT WITH THE TRACK OF THIS TROF THROUGH SUNDAY WHEREAS THE WRF-NMM HAS SIDED WITH ITS SLOWER SOLUTION AS ADVERTISED BY ITS 00Z RUN. WILL STICK WITH THE MORE CONSISTENT GFS/ECMWF WHICH RESULTS IN THE ARRIVAL OF THE STRONGEST ASCENT FIELDS SAT EVENING INTO THE OVERNIGHT. STILL EXPECT SOME WAA- DRIVEN SHOWERS SAT MORNING AS A BROAD AND MOIST SERLY L/L FLOW SETS UP...HOWEVER THE WARM FRONT IS NOT PROGGED TO MAKE MUCH HEADWAY NORTH INTO THE CWA SO INHERITED COOL MAX TEMPS STILL LOOK REPRESENTATIVE. AS A RESULT...THE GREATEST SURFACE-BASED INSTABILITY SHOULD UNFOLD IN THE PERMIAN BASIN NEAR A WEAK SURFACE LOW WITH A CONDITIONAL STRONG/SEVERE CONVECTIVE THREAT MAINLY IN OUR SRN ROW OF COUNTIES. DID ADD MENTION OF MODERATE RAIN OVER THE ROLLING PLAINS SAT NIGHT AS PAST FEW DAYS OF GUIDANCE HAS SHOWN REASONABLE CONSISTENCY IN DEVELOPING TRAINING CONVECTION AHEAD OF THE UPPER TROF AXIS ALL THE WHILE PWATS INCREASE TO AOA ONE INCH. BY SUNDAY THE TROF SHOULD CLOSE OFF OVER THE EASTERN PANHANDLE AS A -22C H5 COLD POCKET OVERSPREADS THE EASTERN CWA. ALTHOUGH OVERALL BACKGROUND FORCING IS LIMITED BY THIS TIME...THREAT FOR DIURNALLY-DRIVEN STORMS APPEARS PLAUSIBLE WITH POTENTIALLY SOME HAILERS DEVELOPING GIVEN VERY STEEP LAPSE RATES EVIDENT ON FCST SOUNDINGS. ONCE THIS SYSTEM DEPARTS SUNDAY EVENING...FLOW REMAINS PROGRESSIVE THROUGH NEXT WEEK WITH RIDGING EARLY ON EXPECTED TO GIVE WAY TO ANOTHER TROF BY MIDWEEK. SINCE MODELS AND ENSEMBLES HAVE CONTINUED TO EXHIBIT A FAIR AMOUNT OF SPREAD WITH THIS NEXT TROF/S TRACK AND TIMING...HAVE KEPT POPS BLO MENTIONABLE FOR NOW. && .FIRE WEATHER... VERY CRITICAL FIRE DANGER WILL BE IN PLACE TODAY AS A STRONG CYCLONE ROLLS OUT ACROSS THE NORTHERN TEXAS PANHANDLE WITH 30+ MPH SUSTAINED 20 FOOT WINDS FOR MOST OF THE AREA...AND GUSTS OF 40+ MPH. AREAS OF DUST WILL ACCOMPANY THIS STORM. ALL FIRE WEATHER ELEMENTS APPEAR TO BE IN CRITICAL RANGES...WIND...HUMIDITY...FIRE DANGER...WHILE RECENT WINDS HAVE FURTHER PRE-CONDITIONED THE ENVIRONMENT WITH MORE CURING OF FINE FUELS. LAND MANAGERS SHOULD BE AWARE THAT THIS PATTERN RESEMBLES OTHERS THAT HAVE LED TO RAPIDLY SPREADING WILDFIRES AND CONTAINMENT WILL BE VERY DIFFICULT. A RED FLAG WARNING IS IN EFFECT FROM MID MORNING INTO THE EVENING. A FRONT WILL PUSH IN FROM THE NORTH DURING THE LATE AFTERNOON OR EARLY EVENING WITH A WIND SHIFT TO A NORTHERLY DIRECTION...THAT COULD ALSO BE NOTABLE IF THERE ARE ANY ON-GOING FIRES AT THAT TIME. ULTIMATELY THIS WIND SHIFT WILL RESULT IN ENOUGH COOLING TO LIFT HUMIDITIES ABOVE CRITICAL LEVELS DURING THE MID OR LATE EVENING. THERE IS A PIECE OF GOOD NEWS... HOWEVER. THIS APPEARS TO BE THE FINAL FIRE WEATHER EVEN OF THE RECENT LENGTHY SPATE OF EVENTS. MANY AREAS ARE EXPECTED TO RECEIVE BENEFICIAL WETTING RAIN THIS WEEKEND. DRIER AND PERHAPS BREEZY CONDITIONS MAY RETURN NEXT WEEK BUT AT LEAST NO DEEP CYCLONES APPEAR ON THE HORIZON. MCQUEEN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS HAVE ACCOMPANIED THE WINDS TODAY. SEVERAL WILDFIRES HAVE BEEN NOTED NEAR MATADOR AND SOUTHWEST OF WHITEFACE...AS WELL AS ACROSS THE STATE LINE SOUTH OF DORA NEW MEXICO. A RED FLAG WARNING CONTINUES FOR THE ENTIRE AREA THROUGH 9 PM THIS EVENING ALTHOUGH A GRADUAL IMPROVEMENT IN CONDITIONS IS EXPECTED TO OCCUR FROM NORTH TO SOUTH WITH THE DECREASE IN WIND SPEEDS AND THE COOLER TEMPS. THE FRONT WORKING THROUGH THE AREA WILL BRING A WIND SHIFT FROM W-NW TO NW AND THEN TO THE NORTH THIS EVENING AND MAY IMPACT FIRE FIGHTING OPERATIONS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 32 64 39 62 43 / 0 0 10 20 40 TULIA 34 63 40 60 47 / 0 0 10 30 50 PLAINVIEW 36 64 41 60 49 / 0 0 10 30 50 LEVELLAND 37 68 43 62 50 / 0 0 10 30 50 LUBBOCK 39 66 44 62 50 / 0 0 10 30 50 DENVER CITY 39 69 45 67 52 / 0 0 10 20 50 BROWNFIELD 39 69 44 63 52 / 0 0 10 20 50 CHILDRESS 41 66 42 64 53 / 10 0 10 30 50 SPUR 42 66 42 62 53 / 0 0 10 30 50 ASPERMONT 44 69 44 65 56 / 0 0 10 30 50 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 33/93
Hazardous weather outlook, Apr 9, 4:14 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 414 PM CDT THU APR 9 2009 TXZ021>044-102115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 414 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NON PRECIPITATION A POWERFUL WIND STORM WILL CONTINUE SWEEPING ACROSS THE REGION LATE THIS AFTERNOON GENERATING WEST TO NORTHWEST WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS TO AROUND 60 MPH. A HIGH WIND WARNING IS IN EFFECT UNTIL 6 PM. ALSO...THESE WINDS WILL CREATE AREAS OF BLOWING DUST WHICH WILL PRODUCE AREAS OF REDUCED VISIBILITY...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. FIRE WEATHER A CRITICAL FIRE DANGER CONTINUES THROUGH THIS EVENING WITH THE THREAT FOR RAPIDLY SPREADING WILDFIRES. A RED FLAG WARNING IS IN EFFECT THROUGH 9 PM. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG STORM SYSTEM IS FORECAST TO APPROACH THE REGION THIS WEEKEND BRINGING THE THREAT FOR SHOWERS AND THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS ACROSS THE SOUTH ROLLING PLAINS SATURDAY NIGHT MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 9, 2:01 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
201 PM CDT THU APR 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1120 AM NON-TSTM WND GST 3 N HART 34.43N 102.11W
04/09/2009 M58 MPH CASTRO TX MESONET
&&
EVENT NUMBER 00344
SELLISLocal storm report, Apr 9, 2:37 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
237 PM CDT THU APR 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0205 PM NON-TSTM WND GST 10 SW PADUCAH 33.91N 100.43W
04/09/2009 M59 MPH COTTLE TX MESONET
&&
EVENT NUMBER 00345
SELLISLocal storm report, Apr 9, 2:38 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
238 PM CDT THU APR 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST 1 N ODONNELL 32.98N 101.83W
04/09/2009 M59 MPH LYNN TX MESONET
&&
EVENT NUMBER 00346
SELLISLocal storm report, Apr 9, 2:39 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
239 PM CDT THU APR 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1225 PM NON-TSTM WND GST 6 NW WHITE RIVER LAKE 33.54N 101.17W
04/09/2009 M60 MPH CROSBY TX MESONET
&&
EVENT NUMBER 00347
SELLISLocal storm report, Apr 9, 3:38 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
338 PM CDT THU APR 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0217 PM NON-TSTM WND GST 2 NW CHILDRESS 34.44N 100.27W
04/09/2009 M62 MPH CHILDRESS TX ASOS
&&
EVENT NUMBER 00348
MCONDERLocal storm report, Apr 9, 3:40 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CDT THU APR 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0310 PM NON-TSTM WND GST 1 NE AMHERST 34.02N 102.40W
04/09/2009 M59 MPH LAMB TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER 00349
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:57 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 11 hr |
| Apr 9, 4:57 AM CDT | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.